News International

Lovers claim Viagra caused Playboy owner's hearing loss

Hugh Hefner lost his hearing in one ear and lovers claim this was caused by his use of Viagra

Friday 29 September
Lovers claim Viagra caused Playboy owner's hearing loss

Editor - September 29 at 07:30

Erectile dysfunction drug Viagra caused the late Hugh Hefner to lose his hearing in one ear, according to more than one of his lovers. Hefner's widow Crystal Harris said in a 2011 interview that the former editor of Playboy magazine, who passed away yesterday at the age of 91, tried to avoid taking the drug during his old age for that reason. And his ex-girlfriend Karissa Shannon said that even though he used hearing aids, only one of his ears functioned properly. A 2007 study on the effects of Viagra led the FDA to administer a warning to consumers, letting them know that their auditory systems can be damaged as a result of taking the drug.
Shannon said that people talking to Hefner had to lean down to his level for him to understand them. Additionally she said that, even if you sat right next to him, he was not able to hear what you were saying. Along with hearing loss, Viagra can cause tinnitus, which leads to the perception of a ringing sound in one's ears. Tinnitus is a symptom of ailments such as ear injury, age-related hearing loss and circulatory system disorder.
The FDA warning said that in a third of the cases the agency looked at before issuing a statement, the hearing loss caused by the drug was temporary. It can have lasting effects, though. It is often hard to tell if hearing loss is present because of one's age or as a result of the ED drug. But the warning stated that age was not a factor and that anyone taking Viagra, no matter how young or old, is at risk. The statement said there are no warning signs before Viagra users' hearing is lost. The reason that the drug can lead to hearing loss is unknown, but some experts think that it could be because it increases blood flow to the ears. The NIH has also issued a statement about the topic, which said: 'There needs to be more awareness of this disabling side effect among healthcare professionals responsible for prescribing this drug.' The FDA also cautioned people who use Cialis and Levitra, saying these can produce similar adverse affects. Other risks of taking Viagra include vision loss, indigestion, a runny nose, sensitivity to light, headaches, fainting and dizziness.
Source:Daily Mirror

Comment

Israeli philanthropist donates to help

A number of cold callers in Kent are

New start up in Lebanon launches apps in USA

National Theatre will provide glasses with

de Montfort launches video to explain the

Last week Missouri State University

Charity workers not guaranteed hours

Man loses five figure sum

Kidknapped acquaintance and hacked up her

Cuts hit disabled people hardest

Rider raises funds for BTA